MAUDE Adverse Event Report: ABBOTT LABORATORIES ARCHITECT I2000SR; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ARCHITECT I2000SR; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 03M74-01
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service representative (fsr) inspected the instrument and discovered that the control module, induction heater showed evidence of burn/charring.The control module, induction heater was replaced and deemed the likely cause for the issue.A review of the analyzer¿s service history was performed and revealed no additional issues of burn odor and charred/burn parts reported on the isr03093.A review of tracking and trending did not identify any trends with regards to the current issue.The device history records were reviewed, and no non-conformances or potential non-conformances were identified.Labeling was reviewed and found to be adequate.The 2024 ul certification memo indicates that abbott diagnostic equipment and accessories are certified to the appropriate safety standards, and adequate protection is provided for the operator against spread of fire from the equipment.The burn odor and charring/burn observed was limited to control module, induction heater; the burn odor and charring/burn did not spread to other parts of the module.Based on the investigation, no systemic issue or deficiency of the architect i2000sr processing module serial number (b)(6) or the control module, induction heater were identified.
 
Event or Problem Description
The customer reported an error code 5394 (induction heating operation failed, device not ready) generated on the architect i2000sr processing module.The field service representative (fsr) inspected the instrument and noticed a smell of electrical burn near the hopper.Upon further inspection, the fsr found burnt induction heater controller.The fsr replaced the part to resolve the issue.There was no injury to the user reported.There was no impact to patient management reported.

Brand Name
ARCHITECT I2000SR
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key20277455
Report Number3016438761-2024-00556
Device Sequence Number8012770
Product Code JJE
UDI-Device Identifier00380740023386
UDI-Public(01)00380740023386
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03M74-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown